View Full Version : Warfarin
Hi gals, well,here's update on myself. I had the portocath put in. I was put on Warfarin which gives me headaches. Have any of you experience any syptoms with Warfarin. Also, I had results of my head MRI. My brain tumor was greatly shrunk with one dose of sterotactic radiation. Those were my best good news in a long time. There is a God. I am now on my second course of Navelbine to see if that will shrink my lung tumor met that is growing with aggressively. I will get CT scan on Jan. 12 to see how that is doing. Another question, does anyone know how low your white blood cells have to be before they give you Neuopogen. My onc. says they have to go below 1.0 before she will give it to me. Is that protocol or do they go on individual cases. Any info on these things would be helpful. Please continue to pray for me as I always do for all of you. Together through prayer and faith,we can beat this.
12-30-2003, 11:06 AM
Dear Hope: I am so glad to read that your brain tumor has responded so well. I , too, am on warfarin and think that is the cause of my headaches! I have been on it now for about three weeks, and, come to think of it, I have had three weeks of headaches. I was on neupogen shots; I wish I could remember how low I needed to go, but, I was on them all throughout chemo.
Best of luck to you! What good news you received! Prayers to you, too.
I have been getting Neuopogen shots every two weeks with my chemo. I also got Procrit when my counts dropped. When I asked about where the cut-off level was the nurse said they went by the guidelines set by the individual's insurance company (which, of course, are always way low)because the shots are so expensive.
I was able to get into a clinical study and get my Procrit for free and bypass the insurance company's low levels.
If your count keeps dropping, I would push your doctor to give you the shot. Hope this helps!
I'm glad you had the port put in. I think you'll be glad you did. As for me and Warfarin, I didn't have headaches, but had such bloody noses, that they said I could take 1/2 a pill. It has helped the nose and no problems with the port.
Best of wishes on all your treatment.
Love and light,
Linda in Calif.
01-02-2004, 05:15 AM
Hi Hope: Just wanted to tell you to be very careful to make sure your Onc. monitors the levels of Warfarin in your body. Warfarin can be benificial but you need to be really careful that you have the correct levels and not too much which can lead to severe...even fatal results. I don't mean to scare you but my sweetie used to sell a medical machine to Drs. that the Drs. would send home with their patients on Warfarin so they could measure the levels of Warfarin daily and he has told me how dangerous it is and how important it is to get proper monitoring. Just wanted you to be aware to be vigilant about this. Take Care, Linda
01-05-2004, 01:44 AM
What is Warfarin and what is it used for?
Mary - Tierrasanta in San Diego
01-05-2004, 05:18 AM
Warfarin is a substitue for Coumadin - blood thinner. Because of my port I am on this medication to hopefully prevent a blood clot.
01-06-2004, 07:41 AM
I've been taking one baby aspirin a day to hopefully prevent clots, my onc said Warfarin was recommended by some but that it had a lot of side effects. I didn't want to take it and asked if I could take the aspirin instead, he said it can't hurt and might be effective, so we'll see...
01-07-2004, 02:39 AM
I have a port and take nothing to prevent clots. I do receive weekly treatment, however, and they flush with Heparin - probably why I don't get anything at this point in time.
vBulletin® v3.8.7, Copyright ©2000-2013, vBulletin Solutions, Inc.